Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 86, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 13, 2009, 3:56 PM CDT for 6 counties in Texas; Little River County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2009, 3:56 PM CDT (20:56 UTC)
- Expired
- Oct 13, 2009, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Little River County, AR, Bowie County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 132056
FFWSHV
ARC081-TXC037-067-159-343-387-449-132300-
/O.NEW.KSHV.FF.W.0086.091013T2056Z-091013T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
CASS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF ATLANTA...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
MORRIS COUNTY IN NORTHEAST TEXAS...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
* UNTIL 600 PM CDT
* AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECTED VERY HEAVY RAIN FROM SHOWERS AND
THUNDERSTORMS OVER THE WARNED AREA. EVEN THOUGH RAINFALL
RATES HAVE DIMINISHED SOMEWHAT...REPORTS FROM LOCAL LAW
ENFORCEMENT OFFICIALS INDICATE FLOODING PROBLEMS CONTINUE.
WITH ADDITIONAL RAIN FALLING OVER AN ALREADY SOAKED
GROUND...THESE FLOODING PROBLEMS ARE EXPECTED TO CONTINUE
INTO THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKERSON...US 259 AND I 30 INTERSECTION...REDWATER...MAUD...
MANCHESTER...HOOKS...DE KALB...DALBY SPRINGS...BOGATA...BAGWELL...
WILTON...RICHMOND...ARKINDA AND ALLEENE...
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE
IN SHREVEPORT.
LAT...LON 3389 9530 3396 9524 3368 9465 3366 9467
3368 9456 3362 9453 3364 9448 3383 9448
3379 9404 3367 9404 3366 9422 3329 9420
3330 9405 3289 9404 3292 9474 3308 9495
3304 9512 3297 9518 3297 9531
$$
D. BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:18 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Oct 13, 11:18 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT TUE OCT 13 2009
.DISCUSSION...
HEAVY RAIN AND NUMEROUS FLASH FLOOD WARNINGS CONTINUING ACROSS
THE NORTHERN ONE THIRD OF THE CWA...BASICALLY IN THE FLASH
FLOOD WATCH AREA. THIS AREA WILL SHIFT SLOWLY NORTHEAST AS
SHORT WAVE RESPONSIBLE FOR ALL THE LIFT MOVES OUT OF THE AREA.
CURRENT FORECAST LOOKS OK FOR THE MOST PART BUT DID MAKE SOME
SIGNIFICANT QFP CHANGES. ALSO RAISED TODAYS HIGH TEMPS SOUTHERN
TWO THIRDS...AS THE WARM FRONT HAS ENTERED THE CWA. CONTINUING
100 PERCENT POPS NORTH BUT LOWERING TO 80 SOUTH. NO OTHER CHANGES
AT THIS TIME.
&&
.AVIATION...
A WARM FRONT STRETCHING ACROSS TXK/ELD WILL SERVE AS A FOCUS FOR
WIDESPREAD SHOWER ACTIVITY ACROSS THESE TWO LOCATIONS THROUGH 00Z.
THE FRONT IS FORECAST TO CONTINUE NORTHWARD TONIGHT WITH MVFR/IFR
CONDITIONS PREVAILING AREAWIDE...DUE TO LOW CEILINGS AND
VISIBILITIES...THROUGH MID-MORNING WEDNESDAY. OTHERWISE...WINDS WILL
REMAIN LIGHT AND OUT OF THE SOUTH THROUGH THE TERMINAL FORECAST
PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 71 79 70 74 / 80 80 60 60 60
MLU 77 71 78 67 75 / 80 80 70 50 60
DEQ 65 61 73 61 64 / 100 80 40 70 60
TXK 68 63 74 65 67 / 100 80 50 70 60
ELD 72 64 74 64 69 / 100 80 60 60 60
TYR 76 69 83 69 70 / 100 80 50 60 60
GGG 77 69 81 70 72 / 90 80 50 60 60
LFK 85 74 85 71 76 / 80 70 60 40 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-012>014.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138.
&&
14/05Hazardous weather outlook, Oct 13, 11:55 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT TUE OCT 13 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1155 AM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE REGION NORTH OF INTERSTATE 20 THROUGH 700 PM THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE QUITE NUMEROUS THROUGH THIS EVENING WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. EXPECT WIDESPREAD TWO TO THREE INCHES OF RAIN WITH ISOLATED TOTALS OF FOUR TO SIX INCHES POSSIBLE THROUGH THIS EVENING...MAINLY ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND EXTREME SOUTHEAST OKLAHOMA. AREA CREEKS...BAYOUS AND RESERVOIRS REMAIN NEAR TO ABOVE BANK FULL ACROSS THE REGION WITH SEVERAL RIVERS ALREADY IN FLOOD. ADDITIONAL HEAVY RAINFALL TODAY WILL ONLY COMPOUND THE FLOOD THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HIGH RAIN CHANCES WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING ACROSS THE REGION. THERE WILL BE A CONDITIONAL THREAT FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY EVENING AND THROUGH THE OVERNIGHT HOURS INTO THURSDAY. A SHORTWAVE WILL BE APPROACHING THE REGION FROM THE NORTHWEST ALONG WITH A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY IF WARM AIR SLIGHTLY ABOVE THE SURFACE CAN BE OVERCOME. THIS WILL CONTINUE TO BE CLOSELY MONITORED THROUGH THE DAY TODAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR RAINFALL AMOUNTS IN THEIR LOCAL AREAS AND ONCE HEAVY RAIN DEVELOPS...RESPONDERS MAY BE NEEDED TO HELP ASSIST WITH FLOODING CONCERNS ACROSS THEIR COUNTY AND PARISH.
In the hours before
Special weather statement, Oct 13, 2:48 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE OCT 13 2009
LAZ003>006-011>013-132045-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-RED RIVER-UNION-WEBSTER-
248 PM CDT TUE OCT 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SOUTHERN WEBSTER...SOUTHERN CLAIBORNE...BIENVILLE AND NORTHERN
RED RIVER...
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN AND NORTHWESTERN JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...BERNICE...FARMERVILLE...GIBSLAND...GRAMBLING...
RINGGOLD AND RUSTON...
AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNICE TO 12 MILES
SOUTHWEST OF BERNICE TO 15 MILES SOUTHWEST OF RINGGOLD...MOVING
EAST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...HEAVY RAINFALL WILL LIKELY OCCUR WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Oct 13, 2:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD PITTSBURG 33.00N 94.97W
10/13/2009 CAMP TX LAW ENFORCEMENT
NUMEROUS ROADS ACROSS CAMP COUNTY CONTINUE TO BE
IMPASSIBLE DUE TO FLOODING
&&
12Local storm report, Oct 13, 2:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FLASH FLOOD GILMER 32.73N 94.95W
10/13/2009 UPSHUR TX LAW ENFORCEMENT
NUMEROUS ROADS ACROSS UPSHUR COUNTY CONTINUE TO BE CLOSED
DUE TO FLOODING
&&
12Local storm report, Oct 13, 3:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD SPRINGHILL 33.00N 93.46W
10/13/2009 WEBSTER LA CO-OP OBSERVER
HWY 371 IN FRONT OF THE MCDONDALS AND OTHER LOW LYING
AREAS IN TOWN ARE FLOODED
&&
12Local storm report, Oct 13, 3:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD WALDO 33.35N 93.30W
10/13/2009 COLUMBIA AR LAW ENFORCEMENT
CR 69...58...AND 60 CLOSED DUE TO FLOODING
&&
12Local storm report, Oct 13, 3:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD PRESCOTT 33.80N 93.39W
10/13/2009 NEVADA AR LAW ENFORCEMENT
HWY 371...32...76...278...AND NUMEROUS COUNTY ROADS
CLOSED DUE TO FLOODING
0321 PM FLASH FLOOD BODCAW 33.56N 93.40W
10/13/2009 NEVADA AR LAW ENFORCEMENT
HIGH WATER RESCUE ON CR 5
0330 PM FLASH FLOOD HOMER 32.79N 93.06W
10/13/2009 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL PARISH ROADS CLOSED
0335 PM FLASH FLOOD EL DORADO 33.22N 92.66W
10/13/2009 UNION AR LAW ENFORCEMENT
SOME COUNTY ROADS DUE TO FLOODING
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:44 PM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 29 hr |
| Oct 13, 8:52 AM CDT | Areal Flood Advisory | SHV | Bowie, Camp, Cass, Morris, Red River, Titus | 3 hr |
| Oct 13, 8:54 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 32 days |
| Oct 13, 9:41 AM CDT | Flash Flood Warning | SHV | Bowie | 7 hr |
| Oct 13, 10:08 AM CDT | Flash Flood Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 3 hr |
| Oct 13, 10:10 AM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| Oct 13, 10:33 AM CDT | River Flood Warning | SHV | Bowie, Red River | 15 hr |
| Oct 13, 10:58 AM CDT | Flash Flood Warning | SHV | Camp, Upshur | 3 hr |
| Oct 13, 11:26 AM CDT | River Flood Warning | SHV | Camp, Morris, Titus | 8 days |
| Oct 13, 11:51 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 27 days |
| Oct 13, 12:24 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 8 days |
| Oct 13, 12:51 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 3 hr |
| Oct 13, 1:26 PM CDT | Flash Flood Warning | SHV | Harrison, Marion | 4 hr |
| Oct 13, 1:59 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 4 hr |
| Oct 13, 2:38 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Gregg, Smith, Upshur | 4 hr |
| Oct 13, 3:39 PM CDT | Areal Flood Advisory | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk, Sabine and 3 more | 111 min |
| Oct 13, 4:37 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Oct 13, 4:52 PM CDT | Flash Flood Warning | SHV | Harrison, Panola, Shelby | 38 min |
| Oct 13, 5:31 PM CDT | Flash Flood Warning | SHV | Harrison, Marion, Panola, Sabine, Shelby | 3 hr |
| Oct 13, 5:56 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Rusk, Smith | 3 hr |
| Oct 13, 6:13 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 2 hr |
| Oct 13, 8:46 AM CDT | Areal Flood Advisory | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more | 3 hr |
| Oct 13, 10:34 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Nevada and 1 more | 6 hr |
| Oct 13, 11:56 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 43 hr |
| Oct 13, 3:23 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 112 min |
| Oct 13, 5:24 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.